Tuesday, May 08, 2007

Better living through chemistry...

So last week we decreased the Zoloft cuz I was doing things like staying up til 4:30 am and cleaning like a maniac. Cleaning, by itself, isn't bad, but there's a point where it becomes unhealthy. And other stuff, like I could feel my skin--ugh.

Then, my hormones came for a visit and I turned all dark and stormy MIXED with the "let's dust all surfaces!" (Yes, it's called "mixed state.")

Then I had mornings like today, where I willfully got back under the covers and read my book with the Today show on in the background and finally coerced myself to go to work.

So now we're increasing the Tegretol, tomorrow. So hopefully the self-loathing and guilt and crying and stuff will calm down.

I'll keep yins posted--but I bet you figured that by now.

On the good side, I got to see Eileen tonight--she is one of my favorite peeps. Yes, the Open Door folk were over at the Stiver-Stevens-Bells discussing "Reconciliation." And we might get to play soccer!! (Yes, I played soccer, once upon a time.) (For a very short time.) (Far far away.)

G'nite. I'm gonna see if anyone's home at 304 Nut St.

10 comments:

Katy said...

Mixed state sounds awful. I hope that the chemistry works out for you.

Eileen said...

aw I got a post mention! :o) I feel special (honest!) Anywho, I am stoked to play SOCCER and be able to attend Open Door regularly!!! Only gotta wait until June - that's not too much longer!!! :o)

Amy said...

Wow, just the mention of Tegretol takes me back...my mom was on that for years (seizures induced by a brain tumor).

I hope it all gets balanced out for you soon. I cannot imagine feeling as though I had so little control over my emotional state.

HUGS!!!

SneakyPeek said...

Ahhhh so that's what I need, Zoloft & Tegretol ....

Good to know ....

BTW I love Ellen too!

Sarah Louise said...

K--me too!

E--you ARE special! And I'm looking forward to soccer, though my skills are MIGHTY rusty.

A--yep, they use all kinds of seizure meds for bipolar. Funny, I can't imagine feeling as if I did have control over my emotional state...Thank God for the drugs.

SP--isn't Ellen the best??

Caro said...

SL - Being up and down like that must be difficult. And yet you do a great balancing job. My hat is off to you.

daysgoby said...

SL - Careful on the Tegretol for a few weeks - you may get tired really easily (and quickly!) and ohmy gosh can you sun-burn!

I've been on Tegretol for years. Epilepsy.

MsCellania said...

Gosh, SL - good luck getting all this figured out! It must be a bit frightening on top of everything else. And telling yourself "Oh, it's the meds" doesn't work. You feel what you feel! Seems real at the time.
Big HUGS to you and congratulations for taking the huge step to get help. Not everyone can do that, either.

nutmeg said...

Sorry to hear of your ups and downs - I hope things level out soon.

And thank you so much for mentioning A Gift From The Sea - tht book sounds exactly like something I would just inhale. I have placed it on my list for my next TBD order.

Sarah Louise said...

C--it's been over eight years, so I think I'm getting the hang of it...it means a lot that your hat is off. Thanks!

DGB--thanks for the sunscreen tip! (she also got an email from moi)

MsC--I was going to say, aw shucks, it's not frightening, but IT is!! I mean, after 8 years, shouldn't I know this crap inside and out? Thanks for the Hugs. A girl couldn't ask for better blogger friends...

Meg--you and me both. Gift from the Sea is an amazing book--I can't wait to hear what you think.

And I'll post again soon, but right now I have to do things like take a shower (ack--the first one in four days) and take my car to Midas--the brakes have been squealing and I'm going dahn South to see Mama for Mama's day. So far the only thing the increased Tegretol has done (that I can tell) is make me want to tap every surface. Since I make my living as a librarian, not a drummer...well, anyways. It takes a few days. I'll keep yins posted.